Menu
1-888-835-9428

Navigation

1-877-524-5885

How To Identify A Zolpidem Overdose

When you, or somebody you know, is taking some kind of drug on a regular basis, then it is always a good idea to be able to spot the different symptoms that indicate they may have taken an overdose. Clearly an overdose of any drug can lead to potentially serious consequences so what follows are the symptoms of a Zolpidem overdose as well as information on what happens with regard to medical attention so you will know in advance what is likely to happen should you find yourself in this situation.

Zolpidem is a drug that is given to people in order to help them sleep and it does this by having two layers with the first one helping you sleep and the second that dissolves and works slower than the first so you then stay asleep for longer. There are several kinds of Zolpidem available, but they will all give the same symptoms in the case of an overdose.

Symptoms of a Zolpidem overdose.

A Zolpidem overdose can, at times, be fatal for some people especially if they have a number of other medical conditions that could be made worse by too much of this particular drug. If you have any concern at all or if there are just one or two of the symptoms, then do get medical help immediately because the quicker treatment can be administered, then the better the chances of a complete recovery.

Keeping that in mind, the main symptoms of an overdose include: the person being excessively drowsy or having real difficulty in waking them, the person is very confused and making little sense, breathing will become very shallow and labored, the person may complain of feeling light headed on a regular basis, they may faint, and finally the person may potentially slip into a coma. How severe some of these symptoms may be will vary from person to person; however, none of them should be ignored and if there is any uncertainty do get medical help as soon as possible.

How a Zolpidem overdose is treated.

In order to get treatment for a Zolpidem overdose one of the first things that must be done is to tell the doctor how much of the drug was taken as well as a rough time as this can help them to work out the best course of action for the patient as well as letting them know the different signs that they must look out for. It is also important to tell them about any other medication that they may be on due to the potential risk of it interacting with the other drugs in an adverse manner.

When it comes to the actual treatment, then it is common for the patient to have their stomach pumped or they may be encouraged to vomit due to this helping to get as much of the drug out of their body as possible. Some people may also be given the drug Flumazenil as this helps to counteract the effects of the sedative, but this must also be given under close supervision.

The drug can only be pumped out of the stomach if medical help is sought immediately because after time has passed the drug will have been absorbed directly into the bloodstream at which point the treatment has to then change to one whereby the person is monitored and any health problems are dealt with as they occur. This does mean that they may be kept under observation for a number of days with this depending on what their vital signs are like and if they do indeed develop any other issues. There may also then be further appointments to see if there has been any damage to the body in the long-term; however, there is no reason to suspect that the person cannot make a full recovery with the correct treatment.

Those are the signs of a potential Zolpidem overdose as well as information on how that overdose is then treated and the treatment does follow the same lines as any overdose of a sedative. Do just remember that there is the potential for the person to go into a coma and possibly even die as a result of taking this overdose so act quickly even if you are not sure if they have taken too much or not rather than waiting to see how they react over the next few hours.

1-877-524-5885

FIND A DRUG REHAB

Facts

1-888-835-9428